Alert archive / Kansas / High Wind Watches in 2006

High Wind Watch 1, NWS Dodge City, KS

April 6, 200627 counties in Kansas

NWS Dodge City, KS issued this high wind watch at Apr 6, 2006, 3:41 AM CDT for 27 counties in Kansas. It took effect at Apr 7, 2006, 8:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 6, 2006, 3:41 AM CDT (08:41 UTC)
In effect from
Apr 7, 2006, 8:00 AM CDT
Expired
Apr 7, 2006, 3:46 AM CDT
In force
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4006 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 060841
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
341 AM CDT THU APR 6 2006

...POWERFUL STORM TO BRING HIGH WINDS TO SOUTHWEST KANSAS...

.A VERY DEEP AND SLOW MOVING SPRING STORM WILL BRING VERY STRONG
NORTH WINDS TO SOUTHWEST KANSAS ON FRIDAY. THE STRONGEST WINDS
WILL BE FELT IN FAR SOUTHWEST AND WEST CENTRAL KANSAS DURING
MAINLY THE MORNING HOURS WITH THE REST OF SOUTHWEST AND PORTIONS
OF SOUTH CENTRAL KANSAS EXPERIENCING THE VERY STRONG WINDS DURING
MIDDAY AND THE AFTERNOON AS THE LOW PRESSURE SYSTEM SLOWLY MOVES EAST.

KSZ030-031-043>046-061>066-074>081-084>090-061645-
/O.NEW.KDDC.HW.A.0001.060407T1300Z-060407T2300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
341 AM CDT THU APR 6 2006 /241 AM MDT THU APR 6 2006/

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

NORTH TO NORTHWEST WINDS OF 35 TO 45 MPH ARE EXPECTED TO IMPACT
ALL OF SOUTHWEST KANSAS.  GUSTS OF 55 TO 60 MPH ARE ALSO ANTICIPATED.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

UMSCHEID
4 follow-up statements
000 
WWUS73 KDDC 061621
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1121 AM CDT THU APR 6 2006

...POWERFUL STORM TO BRING HIGH WINDS TO SOUTHWEST KANSAS FRIDAY...

.A VERY DEEP AND SLOW MOVING SPRING STORM WILL BRING VERY STRONG
NORTH WINDS TO SOUTHWEST KANSAS ON FRIDAY. THE STRONGEST WINDS
WILL BE FELT IN FAR SOUTHWEST AND WEST CENTRAL KANSAS DURING
MAINLY THE MORNING HOURS WITH THE REST OF SOUTHWEST AND PORTIONS
OF SOUTH CENTRAL KANSAS EXPERIENCING THE VERY STRONG WINDS DURING
MIDDAY AND THE AFTERNOON AS THE LOW PRESSURE SYSTEM SLOWLY MOVES
EAST.

KSZ030-031-043>046-061>066-074>081-084>090-062100-
/O.CON.KDDC.HW.A.0001.060407T1300Z-060407T2300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1121 AM CDT THU APR 6 2006 /1021 AM MDT THU APR 6 2006/

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON. 

NORTH TO NORTHWEST WINDS OF 35 TO 45 MPH ARE EXPECTED TO IMPACT
ALL OF SOUTHWEST KANSAS. GUSTS OF 50 TO 60 MPH ARE ALSO POSSIBLE.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

LACY
000 
WWUS73 KDDC 061946
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
246 PM CDT THU APR 6 2006

...POWERFUL STORM TO BRING STRONG WINDS TO SOUTHWEST KANSAS
THIS AFTERNOON AND AGAIN FRIDAY...

.A VERY DEEP AND SLOW MOVING SPRING STORM WILL BRING VERY STRONG
NORTH WINDS TO SOUTHWEST KANSAS THIS AFTERNOON AND AGAIN ON FRIDAY.
THE STRONGEST WINDS WILL BE FELT IN FAR SOUTHWEST AND WEST CENTRAL
KANSAS DURING THE MORNING HOURS FRIDAY WITH THE REST OF SOUTHWEST AND
PORTIONS OF SOUTH CENTRAL KANSAS EXPERIENCING THE VERY STRONG
WINDS IN THE AFTERNOON AS THE LOW PRESSURE SYSTEM SLOWLY MOVES
EAST. 

KSZ065-066-079>081-089-090-070300-
/O.NEW.KDDC.WI.Y.0018.060406T2000Z-060407T0300Z/
/O.CON.KDDC.HW.A.0001.060407T1300Z-060407T2300Z/
PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
246 PM CDT THU APR 6 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. A
HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON. 

GUSTY SOUTHWEST WINDS WILL CONTINUE TO INCREASE OVER THE AREA THIS
AFTERNOON AND INTO THE EARLY EVENING. WINDS OF 30 TO 40 MPH WITH
GUSTS TO NEAR 50 MPH ARE POSSIBLE THROUGH 10 PM CDT.

ON FRIDAY...NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED
TO IMPACT ALL OF SOUTHWEST KANSAS. GUSTS OF 50 TO 60 MPH ARE ALSO
POSSIBLE.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KSZ030-031-043>046-061>064-074>078-084>088-070400-
/O.CON.KDDC.HW.A.0001.060407T1300Z-060407T2300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...
KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
246 PM CDT THU APR 6 2006 /146 PM MDT THU APR 6 2006/

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON. 

NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED TO IMPACT
ALL OF SOUTHWEST KANSAS. GUSTS OF 50 TO 60 MPH ARE ALSO POSSIBLE.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
28
000 
WWUS73 KDDC 070151
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
851 PM CDT THU APR 6 2006

...POWERFUL STORM TO BRING STRONG WINDS TO SOUTHWEST KANSAS ON FRIDAY...

.A VERY DEEP AND SLOW MOVING SPRING STORM WILL BRING VERY STRONG
NORTH WINDS ON FRIDAY. THE STRONGEST WINDS WILL BE FELT IN FAR
SOUTHWEST AND WEST CENTRAL KANSAS DURING THE MORNING HOURS FRIDAY
WITH THE REST OF SOUTHWEST AND PORTIONS OF SOUTH CENTRAL KANSAS
EXPERIENCING THE VERY STRONG WINDS IN THE AFTERNOON AS THE LOW
PRESSURE SYSTEM SLOWLY MOVES EAST.

KSZ065-066-079>081-089-090-071000-
/O.CAN.KDDC.WI.Y.0018.000000T0000Z-060407T0300Z/
/O.CON.KDDC.HW.A.0001.060407T1300Z-060407T2300Z/
PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
851 PM CDT THU APR 6 2006

...WIND ADVISORY IS CANCELLED...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM CDT FRIDAY THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM CDT
FRIDAY THROUGH FRIDAY AFTERNOON. 

THE STRONG WINDS HAVE DECREASED TO BELOW WIND ADVISORY LEVELS FOR
THE REST OF THE EVENING.

ON FRIDAY HIGH WINDS FROM THE NORTH TO NORTHWEST OF 30 TO 40 MPH
ARE EXPECTED TO IMPACT ALL OF SOUTHWEST KANSAS. GUSTS OF 50 TO 60
MPH ARE ALSO POSSIBLE.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

KSZ030-031-043>046-061>064-074>078-084>088-071000-
/O.CON.KDDC.HW.A.0001.060407T1300Z-060407T2300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...
BUCKLIN...ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...
KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
851 PM CDT THU APR 6 2006 /751 PM MDT THU APR 6 2006/

...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/
FRIDAY THROUGH FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/
FRIDAY THROUGH FRIDAY AFTERNOON. 

NORTH TO NORTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED TO IMPACT
ALL OF SOUTHWEST KANSAS. GUSTS OF 50 TO 60 MPH ARE ALSO POSSIBLE.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

06
000 
WWUS73 KDDC 070846
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
346 AM CDT FRI APR 7 2006

...POWERFUL STORM TO BRING STRONG WINDS TO SOUTHWEST KANSAS TODAY...

.A VERY DEEP AND SLOW MOVING SPRING STORM WILL BRING VERY STRONG
NORTHWEST WINDS TO ALL OF SOUTHWEST KANSAS TODAY. THE STRONGEST WINDS
WILL BE FELT IN FAR SOUTHWEST AND WEST CENTRAL KANSAS DURING THE
MORNING HOURS WITH THE REST OF SOUTHWEST AND PORTIONS OF SOUTH
CENTRAL KANSAS EXPERIENCING THE VERY STRONG WINDS IN THE AFTERNOON
AS THE LOW PRESSURE SYSTEM SLOWLY MOVES EAST.

KSZ030-031-043>046-061>065-074>080-084>089-071700-
/O.UPG.KDDC.HW.A.0001.060407T1300Z-060407T2300Z/
/O.NEW.KDDC.HW.W.0003.060407T1500Z-060407T2300Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-
STEVENS-SEWARD-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION
346 AM CDT FRI APR 7 2006 /246 AM MDT FRI APR 7 2006/

...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 6 PM CDT /5 PM MDT/ THIS AFTERNOON. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED TO BEGIN SHORTLY
AFTER DAWN THIS MORNING. WINDS WILL GRADUALLY INCREASE IN STRENGTH
BY LATE MORNING REACHING 35 TO 45 MPH WITH HIGHER GUSTS OF 55 TO
60 MPH...ESPECIALLY IN HEAVIER RAIN BANDS WHICH ARE EXPECTED TO
ROTATE THROUGH MOST OF THE AREA.

A HIGH WIND WARNING MEANS THAT SUSTAINED WINDS WILL BE 40 MPH OR
GREATER...OR WIND GUSTS OF 58 MPH OR GREATER WILL OCCUR.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

$$

KSZ066-081-090-071700-
/O.UPG.KDDC.HW.A.0001.060407T1300Z-060407T2300Z/
/O.NEW.KDDC.WI.Y.0019.060407T1500Z-060407T2300Z/
STAFFORD-PRATT-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...PRATT...
MEDICINE LODGE...KIOWA...SUN CITY
346 AM CDT FRI APR 7 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED TO BEGIN BY MID-
MORNING AND CONTINUE THROUGH THE DAY. WIND GUSTS TO 45 MPH ARE
ALSO POSSIBLE...ESPECIALLY IN HEAVIER RAIN BANDS WHICH ARE EXPECTED TO
ROTATE THROUGH PORTIONS OF THE AREA .

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

UMSCHEID

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Apr 6, 3:04 AM CDT, 37 minutes earlier.

Area forecast discussion, Apr 6, 3:04 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
304 AM CDT THU APR 6 2006

.DISCUSSION...

DAYS 1-2...

A VERY SIGNIFICANT MID LATITUDE CYCLONE WILL IMPACT WESTERN KANSAS
TODAY THROUGH FRIDAY. EARLY MORNING WATER VAPOR LOOP SHOWS THE
CLASSIC CYCLONE QUITE WELL WITH THE H5 LOW CENTER ENTERING
SOUTHWEST WYOMING. THE FIRST MID-UPPER JET STREAK/VORT MAX HAS
ROTATED NORTHWARD PRODUCING CONVECTION IN THE NORTHERN HIGH PLAINS
LATE LAST NIGHT WHICH CONTINUES AS OF THE TIME OF THIS WRITING.

OF MORE INTEREST HOWEVER IS THE MORE SIGNIFICANT JET STREAK AT THE
BASE OF A FAIRLY SHORT WAVELENGTH TROUGH OVER THE SOUTHWEST.
TUSCON AZ RAOB REPORTED 140KT H25 WINDS IN THIS CORE. THIS
COMPACT AND POTENT JET STREAK WILL ENTER THE SOUTHERN/CENTRAL
PLAINS BY MIDDAY. LEFT EXIT REGION OF THIS JET WILL BE OVER
CENTRAL KANSAS. MODELS HAVE FINALLY CAUGHT ON TO THE LOWER
TROPOSPHERIC DEVELOPMENT IN ASSOCIATION WITH THE VERY IMPRESSIVE
LEFT EXIT REGION. INCREDIBLE CYCLOGENESIS IN THE LOWER TROP WITH
MSLP FALLS IN THE CENTER OF THE SFC CYCLONE OF 8-10 MB OVER A
6 TO 9 HOUR PERIOD TODAY. AS THE CYCLONE DEEPENS, IT WILL REMAIN
ANCHORED OVER NORTH CENTRAL KANSAS. THIS IS WHERE ROBUST
CONVECTION SHOULD INITIATE BY MIDDAY...JUST NORTHEAST OF THE DDC
CWA. WILL HAVE SOME FAIRLY LOW POPS IN THE NORTHEAST HALF OF THE
CWA TODAY WITH THE SYNOPTIC DRY INTRUSION AND LOW LEVEL DOWNSLOPE
DOMINATING ACROSS WESTERN KS. REGARDING OTHER SENSIBLE
WEATHER...MSLP AND LOWER TROP HEIGHT GRADIENTS WILL REMAIN WEAK
ENOUGH OVER SOUTHWEST KANSAS TO KEEP WINDS OUT OF ADVISORY
CRITERIA. THE SAME CANT BE SAID FOR MY NEIGHBORS TO MY IMMEDIATE
SOUTH THOUGH OUR TURN WILL COME HOWEVER FRIDAY AS THE LOW WRAPS
UP TO OUR EAST.

TONIGHT...A FAIRLY TRANQUIL EVENING ACTUALLY GIVEN THE HUGE
CYCLONE IN CLOSE PROXIMITY. SFC LOW WILL REMAIN QUASI-STATIONARY
OVER SOUTHERN NEBRASKA. A FAIRLY SIGNIFICANT PORTION OF THE MID
LEVEL JET WILL ACTUALLY ROTATE WESTWARD AROUND THE LOW OVER
NEBRASKA TONIGHT. THIS WILL ALLOW THE LOW LEVEL RESPONSE TO SHIFT
BACK SOUTHWARD INTO KANSAS BY FRIDAY MORNING.

INCREASED KINEMATIC FORCING FOR ASCENT WEST OF THE LOW CENTER WILL
ROTATE SOUTHWARD DOWN THE HIGH PLAINS EARLY FRIDAY MORNING. A COLD
RAIN WILL THEN OVERSPREAD WESTERN KANSAS. WILL GO WITH 35 TO 45
POPS FOR MUCH OF THE CWA FOR THIS ON FRIDAY. THE MAIN PROBLEM
THOUGH WILL BE WINDS IT APPEARS. ALL THE MAJOR MODELS SHOW H85/7
NORTH WINDS 50-60 KNOTS WITH IMPRESSIVE HEIGHT GRADIENT WEST OF
THE LOW. COULD EASILY SEE SUSTAINED WINDS FOR SEVERAL HOURS IN THE
35 TO 45 MPH RANGE. GIVEN THIS...WILL HOIST A HIGH WIND WATCH FOR
THE ENTIRE CWA FRIDAY. DURING THE DAY FRIDAY THE CYCLONE WILL
CONTINUE TO UNDERGO A FILLING/WEAKENING STAGE AS IT SLOWLY MOVES
SOUTHEAST EAST INTO THE OZARK REGION.

UMSCHEID

DAYS 3-7...

SEE LITTLE REASON TO CHANGE THE 3-7 DAY FORECAST.  CURRENT MODEL
TRENDS SHOW THERE MAY BE A CHANCE FOR THUNDERSTORMS LATE MONDAY INTO
TUESDAY AS AN UPPER WAVE MOVES THROUGH.  CURRENT GRIDS INDICATE THIS
WITH 20 POPS.  AS THIS TIME FRAME APPROACHES...FEEL THE POPS MAY
HAVE TO BE ADJUSTED UP SOMEWHAT...ESPECIALLY IN DDCS EASTERN
CWA...BUT WILL LEAVE AS IS FOR NOW.  MAXIMUM TEMPERATURES SHOULD
WARM THROUGH MONDAY REACHING THE LOWER TO MID 80S...THEN MODERATE
BACK INTO THE 70S TUE-WED...BEFORE STARTING BACK UP IN THE 8-10 DAY
OUTLOOK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  74  40  53  34 /  20  20  40  10
GCK  70  39  49  32 /  10  30  50   0
EHA  68  38  50  33 /  10  20  20   0
LBL  70  39  53  34 /  10  20  30   0
HYS  73  40  49  32 /  30  30  40  20
P28  80  45  58  37 /  20  20  20  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
KSZ030-KSZ031-KSZ043-KSZ044-KSZ045-KSZ046-KSZ061-KSZ062-KSZ063-
KSZ064-KSZ065-KSZ066-KSZ074-KSZ075-KSZ076-KSZ077-KSZ078-KSZ079-
KSZ080-KSZ081-KSZ084-KSZ085-KSZ086-KSZ087-KSZ088-KSZ089-KSZ090.

&&

FN25/12
Hazardous weather outlook, Apr 5, 5:04 AM CDT, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
504 AM CDT WED APR 5 2006

KSZ030-043>045-061>064-074>080-084>089-061015-
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-
GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-SEWARD-MEADE-
CLARK-COMANCHE-
504 AM CDT WED APR 5 2006 /404 AM MDT WED APR 5 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A DRYLINE WILL PUSH EAST ACROSS SOUTHWEST KANSAS TODAY. DRIER AIR
TO THE WEST OF THIS LINE, COMBINED WITH HIGHS INTO THE MID 80S,
WILL PUSH RELATIVE HUMIDITY VALUES DOWN TO AROUND 20 PERCENT THIS
AFTERNOON. THE WARM, DRY CONDITIONS COUPLED WITH WINDS GUSTING TO
25 MPH AT TIMES WILL RESULT IN A VERY HIGH FIRE DANGER. OUTDOOR
BURNING SHOULD BE AVOIDED TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DRY AND WINDY CONDITIONS WILL RETURN TO THE AREA ON THURSDAY WHICH
WILL BRING ANOTHER DAY OF VERY HIGH FIRE DANGER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KSZ031-046-065-066-081-090-061015-
ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER-
504 AM CDT WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS
AND SOUTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DRY AND WINDY CONDITIONS WILL OCCUR ACROSS THE AREA ON THURSDAY
WHICH WILL CAUSE VERY HIGH FIRE DANGER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:46 PM CDTWind AdvisoryDDCBarber, Comanche, Edwards, Kiowa, Pawnee, Pratt and 1 more6 hr

Nearby

High Wind Watches in Kansas, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.